EKG review 3

EKG review 3 - Chap 7 EKG altered by...

Info iconThis preview shows pages 1–2. Sign up to view the full content.

View Full Document Right Arrow Icon
Chap 7 EKG altered by medications,electrolyte disturbances and disorders. Don’t know why EKG  sensitive to diffuse array of conditions. Electroyle Disturbances Hyperkalemia  can cause changes in EKG that can lead to ventricular fibrillation and death.  EKG measure of clinically significant proof of potassium toxicity than serum levels. At first T  waves peak in MI T waves peak only around area of infarct in hyperkalemia the changes are  diffuse. Then PR interval becomes prolonged and p waves flattens and disappears, QRS then  widens , sine wave pattern, Ventricular fibrillation may develop, clinically attention to EKG  changes due to hyperkalemia. QT interval shortened Hypokalemia , EKG better measure than serum levels, 3 changes seen, ST segment  depression, flattening t wave and appearance of U wave. QT interval prolonged U wave  is wave appearing after t wave, most characteristic feature of hypokalemia. U waves  sometimes seen in normal hearts with normal potassium serum levels. Hypothermia  look for J wave or Osborne waves, everything slows down sinus bradycardia is  common and all segments and intervals become prolonged, ST segment elevation. Slow atrial  fibrillation most common, muscle tremor artifact due to shivering, similar to Parkinsons disease  don’t confuse with atrial flutter Digitalis  has 2 effects on EKG alterations, those associated with therapeutic blood levels and 
Background image of page 1

Info iconThis preview has intentionally blurred sections. Sign up to view the full version.

View Full DocumentRight Arrow Icon
Image of page 2
This is the end of the preview. Sign up to access the rest of the document.

Page1 / 3

EKG review 3 - Chap 7 EKG altered by...

This preview shows document pages 1 - 2. Sign up to view the full document.

View Full Document Right Arrow Icon
Ask a homework question - tutors are online